Hi all.......Hubby had his 1st shot of Pegasis yesterday.........For genotype 3 started treatment with Pegasis once a week and ribazole 400 mg thrice a day.......Yesterday was the worst day of my life........Just 5 hours after the inject he started having chills,high fever,severe back pain,trembling.......Took brufen but didn't ease the symptoms..........He couldn't sleep whole night and woke up this morning so late.............We are thinking of stopping the treatment as the size effects are unbearable......Hubby is a businessman and has to work full day so it dnt look possible to continue the treatment especially when there is no guarantee either the virus will be finished or relapse again............Need ur suggestions what to do.............
I am sorry your husband was not prepared in advance what to expect with the side effects. Flu-like symptoms sound harmless enough but they can be incapacitating for some people. Taking something like Tylenol Paracetamol before the shot often helps ease some of the side effects. The worst tend to last to a few hours or days after the shot.
Since he already took the shot maybe he could take the Riba anyway just to see if he feels better. Meanwhile you could perhaps contact his treating physician and see if there is anything he can suggest until your husband's body gets used to the drugs. Usually by four weeks there will be a good indicator as too how he is responding to the meds. A viral Load test called HCV PCR is done to determine how well the meds are working.
Genotype 3 is considered one of the easier to treat types of Hepatitis C given how well they respond to Interferon. The SVR rate is around 84% which is considered quite good.
I know first hand how miserable your husband must be. Most of us on here know. It is possible he will feel better as the days go by. His shot days may always be rough but not necessarily. I sincerely hope you talk to his doctor or someone else at the clinic who can help him through the side effects. Managing the side effects effectively increases the chance he will adhere to treatment. Give the doctor or a chance to see what he can do.
Meanwhile others may post with ideas. I hope and pray things work out for you. Hang in there and best of luck ♫
Hi genotype 2 here in some people it does take a few shots to give your body a chance to adjust to the meds my first few shots were not so easy for me either but as time went on my body did adjust and i am now on week 18 of 24 almost done and undetectable i think its well worth waiting a few weeks for his body to adjust so he has a chance to clear this virus
But like idyllic said above talk to your doctor and ask him if he can help with the side and yes i also take 2 Tylenol before i take my shot its does help
I was told to also drink plenty of water it also helps with the sides the amount is really unclear to me as some think its more or less but i was told a gallon a day i know i dont drink that much but i do try to drink as much as i can
I am also Genom 3 and just started the Riba and Peg last saturday. It brought on a fever but not until the next day. It was not all that bad though. It went away after a day or so. I had previously arranged to to have a little time off to start the treatment and should be able to go back to work next week.
I want to share with you something that nobody warned me about. After a few days I started to feel great and some brain fog that had been bothering me for the last couple of years or so is clearing up.
With Genom 3 we have a very good chance of SVR. Hopefully, his Doctor will modify his treatment or offer a way to deal with the side effects. It was also hinted at in a previous blog that a fever is a good indicator that the TX is working and it does increase to probably of SVR.
Also, Just wanted to share that I was afraid of this TX. But, my fear has gone mostly. Now, I am embracing the fact that the TX is defeating a destructive virus that has been in my body for many decades. The change in disposition helps a lot.
We will all be pulling for you. Be proactive in dealing with the SX's as they come up. Hope you can find some way to have a bit of time off to adjust to this TX.
hi again so sorry that your hubby was really poorly with jab like all the others have said talk with doc my hubby was bad for a while but it gets easier once body gets use to it dont forget its a powerful drug and it will take time to adjust,please,please give it time it will ease up and i know it is a shock loads of support from this site keep strong and keep us informed love cheflady x
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.